Alert archive / Missouri / Tornado Warnings in 2005
Tornado Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 15, 2005, 2:36 PM CST for Mississippi County, New Madrid County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 2:36 PM CST (20:36 UTC)
- Expired
- Nov 15, 2005, 3:15 PM CST
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 2:44 PM CST | TORNADO | Lilbourn, MO | TORNADO ON THE GROUND BETWEEN NEW MADRID AND LILBOURN NEAR ROUTE U OVERPASS. |
| Nov 15, 2:52 PM CST | TORNADO | East Prairie, MO | TORNADO REPORTED ON THE GROUND EAST OF EAST PRAIRIE ON HIGHWAY 102. REPORTED BY A RADIO STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 152036
TORPAH
MOC133-143-152115-
/O.NEW.KPAH.TO.W.0041.051115T2036Z-051115T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI.
NEW MADRID COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 315 PM CST.
* AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
HOWARDVILLE...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR EAST PRAIRIE BY 250 PM CST.
5 MILES SOUTHEAST OF ANNISTON BY 255 PM CST.
7 MILES SOUTHEAST OF WYATT AND 7 MILES SOUTHEAST OF WILSON CITY BY
305 PM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHERN ILLINOIS AND WESTERN KENTUCKY AND SOUTHEAST MISSOURI. A
TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY
AFTERNOON FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY AND SOUTHEAST MISSOURI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING FOR SOUTHWEST
INDIANA AND WESTERN KENTUCKY.
LAT...LON 3662 8970 3698 8913 3671 8920 3663 8933
3663 8936 3660 8939 3655 8946 3654 8948
3657 8951 3656 8956 3652 8957 3650 8955
3648 8958
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 15, 1:42 AM CST, 12 hours 54 minutes earlier.
Area forecast discussion, Nov 15, 1:42 AM CST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CST TUE NOV 15 2005 .DISCUSSION... MAIN NEAR TERM FORECAST CONCERNS ARE SEVERE WEATHER/HEAVY RAIN CHANCES FROM CURRENT TIME THROUGH THIS EVENING...AND TEMPS ESPECIALLY TODAY INTO TONIGHT. ALL BUT FAR NORTHERN COUNTIES OF THE PAH CWA ARE IN A TORNADO WATCH UNTIL 5AM CST. LATEST RADAR SHOWS THUNDERSTORMS TRAINING ACROSS AREAS FROM CARTER AND WAYNE COUNTIES IN MISSOURI...TO UNION AND WILLIAMSON COUNTIES IN ILLINOIS...TO UNION AND HENDERSON COUNTIES IN KENTUCKY. HAVE HAD SOME FLOODING REPORTS...ESPECIALLY URBAN AREAS...ACROSS AREAS IN THIS HEAVIER BAND OF SHOWERS AND STORMS. GFS...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT PRECIP...INDICATES HEAVIEST PRECIP AREA WILL LIFT NORTH OF THE PAH FA AFTER 12Z AS WARM FRONT MOVES FARTHER NORTH. WILL CONTINUE TO MONITOR AREAS OF HEAVY RAIN FOR ADDITIONAL URBAN AND SMALL STREAM/FLASH FLOOD WARNINGS...BUT WITH HEAVY RAIN ALREADY OCCURRING AND EXPECTING THE BAND OF HEAVIEST RAIN TO MOVE NORTH OF THESE AREAS IN THE NEXT 4 TO 6 HOURS...WILL NOT ISSUE A FLOOD WATCH AT THIS LATE TIME. ON TO THE SEVERE WEATHER THREAT...WITH SPC INCLUDING THE ENTIRE PAH CWA IN A HIGH RISK...OBVIOUSLY WILL CONTINUE WITH SEVERE MENTION IN TODAYS ZONES. GFS IS SLIGHTLY FASTER THAN THE NAM WITH THE LOW...PUTTING IT OVER STL BY 18Z...BUT OVERALL POSITIONING IS VERY SIMILAR WITH GFS MAYBE JUST A COUPLE OF HOURS FASTER THAN THE NAM. LOOKS LIKE PRIME TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING INTO VERY EARLY EVENING...WITH PRECIP ENDING VERY QUICKLY FROM WEST TO EAST DURING THE EVENING HOURS. CURRENT GRID TIMING AND CATEGORICAL POPS LOOK GOOD AND WILL NOT MAKE ANY CHANGES. ONLY TWEAK TO TODAY WILL BE TO INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES NOW THAT WE ARE IN A HIGH RISK. TEMPS TODAY WILL BE TRICKY. AT 07Z...WITH WARM FRONT EXTENDING FROM ALONG THE SOUTHERN MISSOURI BORDER...TO NORTH OF PAH...TO JUST NORTH OF EVV...TEMPS RANGE FROM 68 DEGREES AT PAH AND HOP...TO 48 DEGREES AT MVN. TEMPS SOUTH OF THE FRONT ARE ALREADY NEAR OR WARMER THAN THE FORECAST HIGHS OF THE MAV AND MET...SO WILL LOOK TO THE WARMEST FWC FOR GUIDANCE. OVERALL EXPECT TO GO WITH A MID 60S NORTH TO LOWER 70S SOUTH. BEHIND THE COLD FRONT...A MAJOR COOL DOWN WILL FOLLOW. TEMPS WILL FALL TO 20 TO 30 DEGREES LOWER THAN WE HAVE BEEN HAVING...WHICH WILL BE ABOUT 10 DEGREES BELOW NORMAL. BY LATE IN THE WEEK...TEMPS WILL MODERATE TO NEAR SEASONAL. GFS DOES SHOW A COUPLE OF WEAK...DRY COLD FRONTS MOVING ACROSS THE REGION DURING THE DAY FRIDAY...THEN ANOTHER SATURDAY NIGHT. SO FAR ONLY EFFECTS LOOK LIKE MAYBE SOME INCREASE IN CLOUDS...BUT...BASED ON LATEST MEX GUIDANCE...DO NOT EXPECT ANY SIGNIFICANT TEMPERATURE DIFFERENCES. MADE SOME CHANGES TO THE NEAR TERM TEMPS...STICKING PRETTY CLOSE TO SLIGHTLY WARMER MAV VALUES. IN THE EXTENDED...MADE SOME VERY MINOR TWEAKS LATE IN THE EXTENDED BASED ON LATEST MEX GUIDANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, Nov 15, 3:55 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 355 AM CST TUE NOV 15 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 355 AM CST TUE NOV 15 2005 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY INTO EARLY THIS EVENING. WARM...MOIST AIR WILL SPREAD ACROSS THE REGION THIS MORNING AS A WARM FRONT MAKES ITS WAY NORTHWARD. THUNDERSTORMS WILL CONTINUE ALONG THE WARM FRONT THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WITH THE STORMS THIS MORNING WILL BE HEAVY RAIN. MEANWHILE...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY. STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT...AFFECTING SOUTHEAST MISSOURI BY LATE MORNING. STORMS WILL SPREAD EAST OF THE MISSISSIPPI DURING THE AFTERNOON HOURS. TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE AS STORMS MOVE ACROSS THE AREA. IN ADDITION...HEAVY RAIN WILL BE LIKELY WITH STORMS. THE GROUND IS SATURATED ACROSS MANY LOCATIONS DUE TO STORMS THAT HAVE BEEN ONGOING THROUGH THE EARLY MORNING HOURS...SO FLOODING MAY STILL BE AN ISSUE WITH STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY INTO EARLY THIS EVENING. RST
In the hours before
Local storm report, Nov 15, 2:06 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG GRIFFIN 38.20N 87.92W
11/15/2005 POSEY IN BROADCAST MEDIA
LARGE TREE DOWN IN GRIFFIN RELAYED THROUGH WFIE TV.
&&
WIELGOSLocal storm report, Nov 15, 2:09 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG CHARLESTON 37.22N 87.67W
11/15/2005 HOPKINS KY EMERGENCY MNGR
WINDOWS BLOWN OUT OF 2 HOUSES IN CHARLESTON. TREE LIMBS
DOWN AS WELL.
&&
WIELGOSLocal storm report, Nov 15, 2:16 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG CAYCE 36.55N 89.04W
11/15/2005 FULTON KY COUNTY OFFICIAL
TREES DOWN ON HIGHWAY 781. TREE DOWN ON HIGHWAY 239.
&&
WIELGOSLocal storm report, Nov 15, 2:18 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG CAYCE 36.55N 89.04W
11/15/2005 FULTON KY COUNTY OFFICIAL
FARM SHOP PARTIALLY DESTROYED ON STATE LINE ROAD. ANOTHER
LARGER SHOP TOTALLY DESTROYED NEAR HIGHWAY 239...ABOUT 3
TO 4 MILES NORTHEAST OF THE FARM SHOP DAMAGE.
&&
WIELGOSLocal storm report, Nov 15, 2:21 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FUNNEL CLOUD RISCO 36.55N 89.82W
11/15/2005 NEW MADRID MO TRAINED SPOTTER
&&
WIELGOSLocal storm report, Nov 15, 2:34 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO BENTON 36.85N 88.36W
11/15/2005 MARSHALL KY COUNTY OFFICIAL
2 HOMES DAMAGED IN BENTON. REPORTED BY 911 CENTRAL
DISPATCH.
&&
WIELGOSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:25 AM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Wayne | 3 hr |
| Nov 15, 4:21 AM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry, Wayne | 3 hr |
| Nov 15, 7:02 AM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Perry, Wayne | 3 hr |
| Nov 15, 11:30 AM CST | Flash Flood Warning | PAH | Cape Girardeau | 90 min |
| Nov 15, 11:34 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 41 min |
| Nov 15, 12:17 PM CST | Severe Thunderstorm Warning | PAH | New Madrid | 28 min |
| Nov 15, 12:34 PM CST | Tornado Warning | PAH | Mississippi, New Madrid | 26 min |
| Nov 15, 1:47 PM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau | 88 min |
Nearby
Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.